Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Interpolating sequences on convex curves in the open unit disc


Author: Dennis H. Wortman
Journal: Proc. Amer. Math. Soc. 48 (1975), 157-164
MSC: Primary 30A80; Secondary 46J15
DOI: https://doi.org/10.1090/S0002-9939-1975-0361092-7
MathSciNet review: 0361092
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ D$ be the open unit disc in the complex plane, and let $ C$ be the unit circle. Given a convex curve $ \Gamma $ in $ D \cup C$, internally tangent to $ C$ at one point, then a sequence on $ \Gamma $, successive points of which are equally spaced in the hyperbolic (Poincaré) metric, is shown to be interpolating. This result is then applied to the study of the Banach algebra $ {H^\infty }$. The Gleason part of a point in the maximal ideal space of $ {H^\infty }$ which lies in the closure of a convex curve in $ D$ is proved to be nontrivial. In addition, for each point $ m$ in the maximal ideal space of $ {H^\infty }$ which lies in the closure of a compact subset of $ D$ union a point of $ C$, an interpolating Blaschke product is constructed whose extension to the maximal ideal space has modulus less than 1 on $ m$, and the relevance of this to the Shilov boundary of $ {H^\infty }$ is discussed.


References [Enhancements On Off] (What's this?)

  • [1] B. Cole, One point parts and the peak point conjecture, Ph.D. Dissertation, Yale University, New Haven, Conn., 1968.
  • [2] K. Hoffman, Banach spaces of analytic functions, Prentice-Hall Ser. in Modern Analysis, Prentice-Hall, Englewood Cliffs, N.J., 1962. MR 24 #A2844. MR 0133008 (24:A2844)
  • [3] -, Bounded analytic functions and Gleason parts, Ann. of Math. (2) 86 (1967), 74-111. MR 35 #5945. MR 0215102 (35:5945)
  • [4] M. L. Weiss, Note on a theorem of Beurling, Proc. Amer. Math. Soc. 19 (1968), 793-795. MR 37 #3006. MR 0227422 (37:3006)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30A80, 46J15

Retrieve articles in all journals with MSC: 30A80, 46J15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0361092-7
Keywords: Interpolating sequence, convex curve, pseudohyperbolic metric, $ {H^\infty }$, maximal ideal space, Gleason part, Shilov boundary
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society